Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at May 24, 2021, 6:49 PM CDT for Yoakum County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2021, 6:49 PM CDT (23:49 UTC)
- Expired
- May 24, 2021, 7:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Midland/Odessa, TX
County Yoakum County, TX
The radar
The Lubbock radar (KLBB), 127 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 557 J/kg
- Mixed-layer CIN
- -235 J/kg
- Mixed-layer LCL
- 783 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
964
WWUS84 KMAF 242349
SPSMAF
Special Weather Statement
National Weather Service Midland/Odessa TX
549 PM MDT Mon May 24 2021
NMZ029-250030-
Northern Lea County NM-
549 PM MDT Mon May 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LEA COUNTY UNTIL 630
PM MDT...
At 548 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Bronco, or 9 miles northeast of Tatum, moving
northeast at 25 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Gladiola and Tatum Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Midland.
&&
LAT...LON 3327 10306 3320 10324 3327 10331 3357 10309
3357 10306
TIME...MOT...LOC 2348Z 227DEG 32KT 3331 10316
$$
44What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at May 24, 5:55 PM CDT, 54 minutes earlier.
Area forecast discussion, May 24, 5:55 PM CDT, 54 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 555 PM CDT Mon May 24 2021 .DISCUSSION... See 00Z Aviation Discussion below. && .AVIATION... Return flow will persist next 24 hours, enhanced by a modest LLJ overnight. Convective evolution over the next few hours remains in question, as hi-res models don't have a real good handle on the situation. Likeliest terminals impacted by convection overnight look to be KMAF/KHOB if an MCS materializes north. Otherwise, MVFR cigs are expected to redevelop KMAF/KHOB overnight, scattering out to a widespread cu field Tuesday afternoon all terminals, w/bases 4.5-8 kft AGL. && .PREV DISCUSSION... /issued 203 PM CDT Mon May 24 2021/ DISCUSSION... Upper-level water vapor shows a shrtwv trof that has moved e of nrn Baja and was crossing Chihuahua, MX where cloud vectors imply upper- level divergence. Meanwhile the visible imagery shows an MCV e of the Davis Mtns which looks to be drifting nwd. The MCV's influence may be such that the upslope flow is increased across the Upper Trans Pecos-SE NM and may be in close enough proximity to the dryline to enhance convection, especially if lift from aforementioned shrtwv trof arrives during or close to the diurnal heating maxima. The high end sct PoPs we currently have fcst thru 00Z/Tue look to be on the high side and have lowered PoPs some in the ern CWFA and in the GDP Mtns. The most favored area today is from INVOF Davis Mtns into SE NM. This evening storms coming out of SE-EC NM may eventually expand favoring the nrn PB. Storms this afternoon/evening will be strong- severe with wind and hail the primary concerns. Tue-Thu the dryline will remain in a wwd position generally from SE NM-Upper Trans Pecos- bisecting Davis Mtns at times. Flow aloft will remain sw, but somewhat weak at times, despite this there will the threat for at least local strong-severe storms with SB CAPEs above 1500 J/KG each day, sometimes well above. NAM12 does develop isold-sct storms each afternoon near along the 50-55 degree isodrosotherms, i.e., SE NM-Trans Pecos. SW flow is likely to then move storms into at least the wrn PB. As usual SB CINH will be an issue for storms (outside of those developing in/near mtns), for example by Wed NAMBUFR does show formidable cap, ergo 20-30 PoPs. Fri a shrtwv trof will move across nrn NM/srn Co with an assocd surface front possibly being the focus for tstms Fri PM across the nrn PB, otherwise isold across the Lower Trans Pecos. Some indications of mid-level ridging Sat-Sun with convective potential anchored to the elevated heat sources. A slow moving mid-level trof is likely to influence the convective potential in a positive way Mon-Tue. Cluster analysis is supportive of this trend as well, mid-level ridging could move e earlier on Sun providing an earlier opening for convection, at least across the west. High temps will hold mostly in the U80s- M90s, except hotter along the Rio Grande. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 65 88 66 89 / 30 10 20 10 Carlsbad 61 94 62 95 / 20 10 0 20 Dryden 69 92 70 92 / 30 20 20 10 Fort Stockton 65 92 67 95 / 30 20 20 20 Guadalupe Pass 60 88 64 89 / 10 10 0 10 Hobbs 61 91 63 91 / 40 20 20 20 Marfa 54 89 55 92 / 30 30 20 20 Midland Intl Airport 66 89 66 90 / 30 10 20 10 Odessa 66 90 67 90 / 30 10 20 10 Wink 66 94 67 96 / 40 20 20 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 44/89/44
Hazardous weather outlook, May 24, 4:08 PM CDT, 2 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 408 PM CDT Mon May 24 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-252115- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 408 PM CDT Mon May 24 2021 /308 PM MDT Mon May 24 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Tonight A Severe Thunderstorm Watch is in effect for the northern Permian Basin and Western Low Rolling Plains until 11 PM CDT this evening. Thunderstorms are possible this afternoon and tonight. Any storms that do develop will be accompanied by frequent lightning, small hail, gusty winds, and brief, heavy rainfall. There is a slight risk of severe storms, capable of producing large hail, damaging winds, and an isolated tornado. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a marginal risk of severe thunderstorms Tuesday and Wednesday. Any severe storms that do develop will be accompanied by large hail and damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is recommended. Please report any severe weather to the NWS or local law enforcement. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland 44
In the hours before
Special weather statement, May 24, 6:02 PM CDT, 47 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 602 PM CDT Mon May 24 2021 TXZ274-277-278-242345- Reeves County Plains TX-Davis Mountains Foothills TX- Davis Mountains TX- 602 PM CDT Mon May 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN REEVES... NORTHEASTERN JEFF DAVIS AND SOUTHEASTERN CULBERSON COUNTIES UNTIL 645 PM CDT... At 601 PM CDT, Doppler radar was tracking strong thunderstorms 10 miles north of McDonald Observatory, or 17 miles northwest of Fort Davis, moving northeast at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible. Locations impacted include... Balmorhea, Balmorhea Lake, Balmorhea State Park, Saragosa, Black Mountain, Toyahvale and Buffalo Trail Scout Camp. This includes the following highways... Interstate 10 between mile markers 184 and 223. Interstate 20 between mile markers 0 and 5. LAT...LON 3067 10399 3084 10414 3117 10410 3099 10343 TIME...MOT...LOC 2301Z 230DEG 14KT 3082 10402 89
Special weather statement, May 24, 6:03 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
603 PM CDT Mon May 24 2021
NMZ029-033-TXZ045-050-242345-
Northern Lea County NM-Central Lea County NM-Andrews TX-Gaines TX-
603 PM CDT Mon May 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LEA...NORTHERN
ANDREWS AND WESTERN GAINES COUNTIES UNTIL 645 PM CDT/545 PM MDT/...
At 603 PM CDT/503 PM MDT/, Doppler radar was tracking strong
thunderstorms near Tatum, moving northeast at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible.
Locations impacted include...
Hobbs, Lovington, Seminole, Seagraves, Tatum, Seagraves Airport,
Humble City, McDonald, Loop, Gladiola, Tatum Airport, Knowles,
Industrial Airpark, Paynes Corner, Higginbotham and Gaines County
Park.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT/1000
PM MDT/ for western Texas.
LAT...LON 3296 10306 3296 10236 3247 10291 3304 10353
3357 10314 3357 10305
TIME...MOT...LOC 2303Z 222DEG 15KT 3320 10329
89Special weather statement, May 24, 6:17 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
617 PM CDT Mon May 24 2021
TXZ276-279-250000-
Central Brewster County TX-Marfa Plateau TX-
617 PM CDT Mon May 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BREWSTER AND EASTERN
PRESIDIO COUNTIES UNTIL 700 PM CDT...
At 617 PM CDT, Doppler radar was tracking a strong thunderstorm 14
miles north of Lajitas, moving northeast at 20 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible.
This storm will remain over mainly rural areas of west central
Brewster and eastern Presidio Counties.
LAT...LON 2940 10381 2940 10382 2944 10386 2947 10386
2947 10388 2942 10387 2944 10391 2980 10376
2965 10342 2947 10362 2949 10363 2948 10364
2946 10363 2936 10374
TIME...MOT...LOC 2317Z 210DEG 18KT 2946 10379
89Special weather statement, May 24, 6:46 PM CDT, 3 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 646 PM CDT Mon May 24 2021 TXZ274-277-278-250030- Reeves County Plains TX-Davis Mountains Foothills TX- Davis Mountains TX- 646 PM CDT Mon May 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN REEVES AND NORTHEASTERN JEFF DAVIS COUNTIES UNTIL 730 PM CDT... At 646 PM CDT, Doppler radar was tracking a strong thunderstorm 11 miles northeast of McDonald Observatory, or 16 miles north of Fort Davis, moving northeast at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Balmorhea State Park, Buffalo Trail Scout Camp, Black Mountain, Toyahvale and Star Mountain. This includes Interstate 10 between mile markers 199 and 202. LAT...LON 3070 10396 3084 10410 3105 10386 3084 10366 TIME...MOT...LOC 2346Z 231DEG 8KT 3083 10394 89
Special weather statement, May 24, 6:47 PM CDT, 2 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 647 PM CDT Mon May 24 2021 NMZ028-034-TXZ059-271>274-250030- Southern Lea County NM-Eddy County Plains NM-Loving TX- Van Horn and Highway 54 Corridor TX-Eastern Culberson County TX- Reeves County Plains TX-Guadalupe and Delaware Mountains TX- 647 PM CDT Mon May 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EDDY...SOUTHWESTERN LEA...NORTHWESTERN REEVES...NORTHERN CULBERSON AND NORTHWESTERN LOVING COUNTIES UNTIL 730 PM CDT/630 PM MDT/... At 647 PM CDT/547 PM MDT/, Doppler radar was tracking strong thunderstorms 11 miles southwest of Malaga, or 21 miles south of Carlsbad, moving northeast at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible. Locations impacted include... Pine Springs, Loving, Red Bluff Reservoir, Malaga, Orla, Whites City, Carlsbad Caverns National Park, Guadalupe Mountains National Park, Otis and Red Bluff. LAT...LON 3184 10492 3256 10387 3198 10354 3112 10491 TIME...MOT...LOC 2347Z 231DEG 8KT 3208 10419 89
Special weather statement, May 24, 6:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
549 PM MDT Mon May 24 2021
NMZ029-250030-
Northern Lea County NM-
549 PM MDT Mon May 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LEA COUNTY UNTIL 630
PM MDT...
At 548 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Bronco, or 9 miles northeast of Tatum, moving
northeast at 25 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Gladiola and Tatum Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Midland.
&&
LAT...LON 3327 10306 3320 10324 3327 10331 3357 10309
3357 10306
TIME...MOT...LOC 2348Z 227DEG 32KT 3331 10316
44The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:06 PM CDT | Special Weather Statement | MAF | 39 min | |
| May 23, 7:15 PM CDT | Special Weather Statement | MAF | Loving | 45 min |
| May 23, 7:26 PM CDT | Special Weather Statement | MAF | 49 min | |
| May 23, 7:37 PM CDT | Special Weather Statement | MAF | Presidio | 38 min |
| May 23, 7:39 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 51 min |
| May 23, 7:44 PM CDT | Special Weather Statement | MAF | Reeves | 46 min |
| May 23, 7:44 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 38 min |
| May 23, 7:46 PM CDT | Special Weather Statement | MAF | Jeff Davis | 44 min |
| May 23, 8:15 PM CDT | Special Weather Statement | MAF | Presidio | 45 min |
| May 23, 8:26 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 25 min |
| May 23, 8:30 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 45 min |
| May 23, 8:50 PM CDT | Areal Flood Advisory | MAF | Brewster | 3 hr |
| May 23, 9:03 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 24 min |
| May 23, 9:05 PM CDT | Special Weather Statement | MAF | Brewster | 40 min |
| May 23, 9:08 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 52 min |
| May 23, 9:26 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Presidio | 34 min |
| May 23, 9:33 PM CDT | Areal Flood Advisory | MAF | Presidio | 3 hr |
| May 23, 9:35 PM CDT | Areal Flood Advisory | MAF | Brewster | 3 hr |
| May 23, 9:58 PM CDT | Special Weather Statement | MAF | Brewster | 32 min |
| May 23, 10:01 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Presidio | 44 min |
| May 24, 4:24 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Terrell | 51 min |
| May 24, 4:56 PM CDT | Special Weather Statement | MAF | Upton | 49 min |
| May 24, 5:06 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 39 min |
| May 24, 5:25 PM CDT | Special Weather Statement | MAF | Upton | 35 min |
| May 24, 5:30 PM CDT | Special Weather Statement | MAF | Gaines | 30 min |
| May 24, 5:33 PM CDT | Special Weather Statement | MAF | Pecos | 42 min |
| May 24, 5:35 PM CDT | Special Weather Statement | MAF | Brewster | 40 min |
| May 24, 5:40 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Upton | 65 min |
| May 24, 5:42 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 63 min |
| May 24, 5:48 PM CDT | Special Weather Statement | MAF | Terrell | 42 min |
| May 24, 5:50 PM CDT | Special Weather Statement | MAF | Culberson | 40 min |
| May 24, 6:02 PM CDT | Special Weather Statement | MAF | Reeves | 43 min |
| May 24, 6:03 PM CDT | Special Weather Statement | MAF | Gaines | 42 min |
| May 24, 6:17 PM CDT | Special Weather Statement | MAF | Brewster | 43 min |
| May 24, 6:38 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 67 min |
| May 24, 6:41 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 49 min |
| May 24, 6:44 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 46 min |
| May 24, 6:46 PM CDT | Special Weather Statement | MAF | Jeff Davis | 44 min |
| May 24, 6:47 PM CDT | Special Weather Statement | MAF | Culberson | 43 min |
| May 24, 6:58 PM CDT | Areal Flood Advisory | MAF | Pecos | 3 hr |
| May 23, 8:03 PM CDT | Special Weather Statement | MAF | Eddy | 42 min |
| May 23, 8:18 PM CDT | Severe Thunderstorm Warning | MAF | Eddy | 42 min |
| May 23, 8:22 PM CDT | Special Weather Statement | MAF | Eddy | 38 min |
| May 23, 8:31 PM CDT | Severe Thunderstorm Warning | MAF | Eddy, Lea | 32 min |
| May 23, 8:59 PM CDT | Special Weather Statement | MAF | Eddy | 46 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.